Right ear felt blocked and I can hear myself eat, talk as though I have cotton wool in my ears. It is now also in my left ear. Ear/s stuffy for two weeks now. I have Rinatec spray which I haven't used yet as I am very frightened that I get the side-effects related to blurred vision or halo seeing! I am so anxious about this but feel I am never going to get my ears sorted unless I take this medication. Pharmacist said it may be the new order of my life as it may never clear. Panic. Has anyone any advice please? Thank you
Your pharmacist may be right, but never give up. You should go see an ENT in case the infection spreads to your ear, in which case antibiotics will work.
I had the same problem, and two excellent doctors, one young and one old, prescribed the same thing--an antiinflammatory, like advil, a decongestant, like sudafed, and Mucinex. It tooks 2 months to go away, and occasionally it's still a little dodgy, but I flew on an airplane last week with no problems. The problem is called Eustachian Tube Dysfunction, ETD, if you want more info.
Thanks for this. I have not tried the medication yet and think I should give it a try. The stuffy ears feeling is awful and I feel like I'm getting deafer! It is terrible hearing eating, swallowing, heartbeat etc. Like living in a vacuum and it has taken away the sociable aspect of having a meal. You can't chew while the other person talks or you can't hear a thing only the chew, chew, chewing!!!!!! Doc said if I took this 7-10days should clear it. I am own worst enemy as I don't like taking medicine of any kind as I worry about it. Thanks again.
I too have very similar problems and have since figured it out to be PET and is why I was interested in this thread. I still have to go to an ENT to confirm this though. Just a comment about the drugs, if what you have said about the side effects is true, I'll trade you those for what I went through with my med.'s with heart by-pass surgery! You and I both can hear our hearts beating, When I took my drugs for blood pressure and, if I remember right, ace inhibitor, the beating became slower and softer right up to the point where the heart beat disappeared. I swore the heart, even though I could no longer hear it, kept slowing and getting weaker and was just going to stop! So again, I'll trade you side effects if you aren't going to take the medication ;-)
Hello to both of you - I think what you both may be trying to tell me is to take the medication and get better! RadioAstronomyObserver what is PET ? Thanks to both of you for your feedback. I think it is great that a new Forum has opened related to the Pharmacist!
For me this has been going on since September 2006. PET; I can't remember the word for "P", patulious or something like that, this is when the tube is permanently open. So similar to your ETD that many times it's misdiagnosed, treat one for the other and things get worse. I'm still learning but as I understand it, the difference between yours and mine is that when I put my head down between my legs the symptoms vanish. This kind of make for a strange way to keep a conversation going while out on a date.
Thanks for this information. Went back to Doc today but got a different Doc as mine was fully booked. He advised that if scared of the medication stick with breathing in steam 4 times daily for 10 mins. He said it would take longer to get better but that it would work. He was really nice and explained that mucus from my nose is making its way into surrounding tubes (I sort of knew that but it was nice that he took time with me!) I was in tears feeling panic attack coming on with the anxiety of it all. I just want to get my hearing back. I have had no respite from this at all. He also asked me to breath in hold my nose and try to push the air out whilst I was in the room with him. This did nothing - he said to try this 3-4 times a day also. How did they eventually know your tube was permanently open and what would cause this? I have feelings of a head cold although I can breath but sometimes the breathing feels full and I need to blow my nose. (Isn't this a disgusting subject at times??!)
Off to breath in steam now. Thanks again. P :- I
"They" don't know. I did my own research, most of it through this site and found three possibilities. Doing more research on the web by using each of these possibilities as key words. I have 90+% of the symptoms described for this and only bits and pieces for the others (ETD and some Syndrom(?)). so I'm assuming PET is what I have. There are supposed to be a few other possibilities but I have yet to find out what they are.
I went to my GP to have her do a simple check, (ear drums move with breathing) but only the assistant was available and I don't think she knew what she was looking for. So, I have to go to an ENT and have "them" attempt to figure this out, Went to an ENT Feb. 07 but he couldn't see anything wrong and suggested an MRI. No insurance so I started saving for an MRI. Believing this would be close to $5,000.00 (I had and still have no clue) I saved and saved and saved by doing nothing but working and sleeping. Then another medical problem came up so I continued to save and save (at 9.00/hr). Then a heart attack this past April and still no insurance, all that saving might end up going to the heart attack bills plus getting a loan ($~70,000.00). and by the way, lost the job two days before the heart attack so I don't have and probably wont have a job for another 3-6 months or more. So, I may not be able to get this problem taken care of.
So... tell me again why you don't want to take your medication? ;-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.